Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 10, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jan 16, 2018, 3:55 PM EST. It took effect at Jan 17, 2018, 4:00 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2018, 3:55 PM EST (20:55 UTC)
- In effect from
- Jan 17, 2018, 4:00 PM EST
- Expired
- Jan 18, 2018, 3:13 PM EST
- In force
- 23 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
872 WHUS72 KMLB 162055 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 355 PM EST Tue Jan 16 2018 AMZ572-575-182100- /O.CAN.KMLB.SC.Y.0009.000000T0000Z-180117T0900Z/ /O.NEW.KMLB.SC.Y.0010.180117T2100Z-180118T2100Z/ Volusia-Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 355 PM EST Tue Jan 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM EST THURSDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 4 PM Wednesday to 4 PM EST Thursday. * WINDS...North winds 20 to 25 knots. * WAVES/SEAS...Seas 8 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ555-570-182100- /O.CAN.KMLB.SC.Y.0009.000000T0000Z-180116T2100Z/ /O.NEW.KMLB.SC.Y.0010.180117T2100Z-180118T2100Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm- 355 PM EST Tue Jan 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 4 PM Wednesday to 4 PM EST Thursday. The Small Craft Advisory has been cancelled. * WINDS...North winds 20 to 25 knots. * WAVES/SEAS...Seas 7 to 9 feet and higher in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ550-552-182100- /O.NEW.KMLB.SC.Y.0010.180117T2100Z-180118T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- 355 PM EST Tue Jan 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM EST THURSDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 4 PM Wednesday to 4 PM EST Thursday. * WINDS...North winds 15 to 20 knots. * WAVES/SEAS...Seas 7 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
529 WHUS72 KMLB 172029 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 329 PM EST Wed Jan 17 2018 AMZ555-570-572-575-190300- /O.EXT.KMLB.SC.Y.0010.180117T2100Z-180119T0300Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 329 PM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THURSDAY... * WINDS...Northwest winds 20 to 25 knots, becoming north into Thursday and decreasing to 15 to 20 knots in the afternoon. * WAVES/SEAS...Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ550-552-182100- /O.CON.KMLB.SC.Y.0010.180117T2100Z-180118T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- 329 PM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY... * WINDS...North to northwest winds 15 to 20 knots. * WAVES/SEAS...Seas 7 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
324 WHUS72 KMLB 182013 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 313 PM EST Thu Jan 18 2018 AMZ555-570-572-575-190600- /O.CAN.KMLB.SC.Y.0010.000000T0000Z-180119T0300Z/ /O.NEW.KMLB.SC.Y.0011.180118T2100Z-180119T0600Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 313 PM EST Thu Jan 18 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect until 1 AM EST Friday. * WINDS...North winds 15 knots this evening will decrease to 10 knots overnight. * WAVES/SEAS...Seas 6 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ550-552-182115- /O.CAN.KMLB.SC.Y.0010.000000T0000Z-180118T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- 313 PM EST Thu Jan 18 2018 ...SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE at 4 PM... ...SMALL CRAFT SHOULD EXERCISE CAUTION... The National Weather Service in Melbourne has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 9:12 AM EST, 6 hours 43 minutes earlier.
Area forecast discussion, Jan 16, 9:12 AM EST, 6 hours 43 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
912 AM EST Tue Jan 16 2018
.DISCUSSION...
Strong cold front across the southeast U.S. will continue to push
gradually southeast today, weakening ridge out ahead of it. This
will lead to a decreasing northeast flow over the region through
this afternoon. Airmass will remain quite dry and with decreasing
winds over the Atlantic, even isolated showers over the coastal
waters looks unlikely. The onshore flow should also allow for some
additional warming to occur today, with cooler shelf waters
keeping max temperatures along the Volusia coast limited to the
mid 60s, while highs farther south and inland are forecast to rise
into the upper 60s and low 70s. Marine stratocu moving onshore
will produce a little more cloud cover at the coast, but skies
should range from mostly to partly sunny.
&&
.AVIATION...VFR conditions expected. Marine stratocu moving
onshore will produce sct-bkn sky cover at times, but cigs will
remain at or just above 4-5kft.
&&
.MARINE...Northeast winds will continue to diminish over the
waters today, but still remain up to 10-15 knots. However, with
lingering seas up to 6-7 feet over the open waters will still need
SCA headlines for the Gulf Stream waters, with small craft
exercise caution headlines over the nearshore waters of Brevard
County. A further reduction in headlines; albeit temporarily, is
possible for the outer waters for the overnight period ahead of
the next front.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 65 44 61 32 / 0 0 0 0
MCO 71 47 67 34 / 0 0 0 0
MLB 71 49 69 39 / 0 10 0 0
VRB 71 50 71 41 / 0 10 10 10
LEE 69 47 61 30 / 0 0 0 0
SFB 69 47 65 33 / 0 0 0 0
ORL 70 50 66 34 / 0 0 0 0
FPR 72 49 72 42 / 0 10 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 AM EST Wednesday for Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
Small Craft Advisory until 4 PM EST this afternoon for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
Inlet to Jupiter Inlet 0-20 nm.
&&
Weitlich/KellyHazardous weather outlook, Jan 16, 4:32 AM EST, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 432 AM EST Tue Jan 16 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-162145- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 432 AM EST Tue Jan 16 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... Ocean conditions will produce a moderate risk of rip currents at Atlantic coast beaches today. The threat will be most present around time of low tide from noon through 3 PM. Check with beach patrol officials for the latest hazards and never swim alone. .WIND AND SEA IMPACT... Lingering seas and swell will pose hazardous conditions over the Gulf stream and waters beyond the immediate coast today. A Small Craft Advisory remains in effect for most of the open waters. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Poor to hazardous boating conditions will continue over the open Atlantic waters through mid week as north to northeast winds prevail. Hazardous conditions can also be expected in the surf zone into late week. Near freezing temperatures are possible for portions of central Florida early Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Pendergrast
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 3:37 PM EST | Freeze Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 18 hr |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.